# SDR IXXA9900012

- Difficulty date: June 29, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N828BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45993
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Part number: 2040755
- Condition: Defective
- Location: Lt Pack
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE FROM PDX TO TOL, THE FLIGHT CREW NOTICE SMOKE EMMITTING INTO THE COCKPIT, ACCOMPANIED WITH LEFT PACK TEMPERATURE INCREASING.  THE FLIGHT CREW FOLLOWED COMPANY EMERGENCY PROCEDURES, SECURED THE LEFT PACK, SMOKE SUBSIDED.  THE FLIGHT RETURNED TO PDX FOR AN UNEVENTUL LANDING.  MAINTENANCE INSPECTED THE PACK SYSTEM WHICH REVEALED THE LEFT AIR CYCLE MACHINE DEFECTIVE.  MAINTENANCE PLACED THE PACK ON DEFERRAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
